News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Other infections

Question: Confused about probable eye infection


 Conary - Wed Dec 31, 2008 11:25 am

I am a 22-year-old male with persistent eye pain and irritation (sometimes an "eye headache"-type pain, sometimes more of a "foreign object" feeling). Always accompanied by dry eyes and photophobia, and occasionally also by redness. This has existed for 4 months so far. Pain/irritation fluctuates, but overall is the same or worse than when it began.
Attempted treatment for allergic conjunctivitis and iritis with no improvement. Currently taking steroid eye drops (for iritis, with no effect), artificial tears, and an antihistamine/redness-reliever. (Would like to discontinue, as have been using for a long time and fear adverse medication effects such as conjunctivitis medicamentosum.)
A female of same age and identical symptoms was diagnosed with and treated for yeast after 4 months (no yeast seen on any of my examinations, but my eyes are very sensitive and would react to even an infection that might not be easily visible). She also received Restasis*, an eye drop which apparently quickly relieved all symptoms - but is contraindicated in the case of infection (contains cyclosporine). Currently taking Diflucan (fluconazole), again without effect (but have only taken for 5 days).

What should I do?

* http://www.restasis.com/default.htm?x=Restasis
 Dr. Ramamurthy M G - Sun Jan 04, 2009 10:45 pm

Hi, the history of irritation,forein body sensation, pain, photophobia ,etc. are more in favour of dry eyes due to any cause rather than infection and allergy. I think you should get the cause treated first for the dry eyes ,or rather avoid the triggering factors, whatever might be. Take some good tears supplements- may be preservative free . At the same time go for lot of water intake every day , lot more raw vegetables, fruits and avoid on oily, fatty foods, junks and fast foods. Protect your eyes when you go out, with goggles/glares. At the work place avoid continuous eye strain by giving occassional rest and relax your eyes in between. Get your eyes tested for any power glasses prescription-Refractive error. Avoid too many drops instillation for a long time. I hope these suggetions might help you soon. Regards,
Dr.Ramamurthy M G

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here